How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64285
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

My 6 months old baby is suffering with what GP's say eczema

Customer Question

My 6 months old baby is suffering with what GP's say eczema and cradle cap. Her body was covered in it, face was ok, but she would have a cheek flare up after feeds. We were suggested dairy free formula, and face gone better. Then I used cream called Betaderm and body and face cleared up completely after 7 days use. However once I finished weeks course she started to get spots around her mouth and within a week her face was unrecognizable. Head was oozing sticky liquid, face, neck, behind ears very inflamed, red itchy. I thought it may be perioral dermatitis, but once it spread all over her head, I was not too sure. I went to GP and been told to moisturise. After few more days her eyes started to get swollen, and I went to gp again. was prescribed oral antibiotic, and Fuzidin H. Another steroid for her face?! I am so worried not being able to see dermatologist, and using steroid on her face. After 2 days everything looks much better, all the skin peeled off, and now it is not as dry but still red. But I fear all the trouble happened from steroid in the first place, what is I will be back where I've started once I stop with fucidin??? help!
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
still need help?
Customer: replied 2 years ago.
Relist: Other.
I need a dermatologist to answer, not physician "answer" by saying "still need help?". This is ridiculous!
Expert:  Dr. Phil, MD replied 2 years ago.
Hi Jelena
Sorry I was just asking if you still needed help
It is safe to use this cream. It is a low potency cream and will have little if any systemic effects
It should be fine
Keep using it
Customer: replied 2 years ago.
Relist: Other.
I am looking for a DERMATOLOGIST to answer please. and not yes or now, but in details, explaining the answer. thank you.
Expert:  DrRussMD replied 2 years ago.
Hello
I am a double board certified doctor with advanced training in dermatology.
The reason, I think, for what you were asked is that this question sat in dermatology [and still does] without response.
You are not being told the best approach for this, and in fact, dermatology treatments for a baby , such as cortisone, are not ideal in my view.
Let me just clarify...the problem has cleared up, but you are concerned it will come back
Correct?
and do you have a picture?
Customer: replied 2 years ago.

correct. My problem is that we did not have anything like that before I used bethamethasone and only after I have used it and the problem arised is when I saw the potential side effects as rosacea, perioral dermatitis, inflammation etc.. I also read that steroid should never be used on the face. My problem is that my GP's refuse to send me to dermatologist and I get to experiment on my baby (now taking oral antibiotics!) when I want an opinion of a professional.

Picture 1 is on the day I finished bethamethasone, picture 2 is a week after. It is better now, but I reckon it would be from oral antibiotic, and am worried to be using more steroid. Basically I have no clue what to do, and who to listen...

Customer: replied 2 years ago.

correct. My problem is that we did not have anything like that before I used bethamethasone and only after I have used it and the problem arised is when I saw the potential side effects as rosacea, perioral dermatitis, inflammation etc.. I also read that steroid should never be used on the face. My problem is that my GP's refuse to send me to dermatologist and I get to experiment on my baby (now taking oral antibiotics!) when I want an opinion of a professional.

Picture 1 is on the day I finished bethamethasone, picture 2 is a week after. It is better now, but I reckon it would be from oral antibiotic, and am worried to be using more steroid. Basically I have no clue what to do, and who to listen...

Customer: replied 2 years ago.

correct. My problem is that we did not have anything like that before I used bethamethasone and only after I have used it and the problem arised is when I saw the potential side effects as rosacea, perioral dermatitis, inflammation etc.. I also read that steroid should never be used on the face. My problem is that my GP's refuse to send me to dermatologist and I get to experiment on my baby (now taking oral antibiotics!) when I want an opinion of a professional.

Picture 1 is on the day I finished bethamethasone, picture 2 is a week after. It is better now, but I reckon it would be from oral antibiotic, and am worried to be using more steroid. Basically I have no clue what to do, and who to listen...

Expert:  DrRussMD replied 2 years ago.
OK
Fucidin is an antibiotic, and clearly has cleared this up.
The steroid would not have killed any skin bugs, and would have made the situation worse.
That is most likely what happened here.
I would leave the baby alone.
I would not use steroid again.
There is no need for a dermatologist at this point, who is going to do the same type of treatments.
Most treatments are suppressive.
My advice, particularly in the UK, is to find a good homeopathic doctor.
I use this type of treatment, as an MD, exclusively in babies, as the remedies coax their own naturally healthy reactions to get rid of things such as eczema.
What we see in practice in many cases is that steroid supression of eczema, or even antibiotic suppression of skin irritations, can lead to deeper problems down the road.
This does not happen with homeopathy.
If you are breast feeding, you can take the remedy for the baby, in fact. And we do it this way all the time.
So, my advice is that you not see a dermatologist [nothing to treat currently], and that you look here for help.
http://www.homeopathy-soh.org/
http://www.britishhomeopathic.org/
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64285
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and 2 other Medical Specialists are ready to help you
Expert:  DrRussMD replied 2 years ago.
Thanks
I am board certified in integrative medicine, internal medicine, trained in functional medicine and homeopathy, etc. I am here daily: use my request link as needed and “for Dr. Thomas” in the question title. Give that link to friends, family, associates, etc. Find me as needed for correct, safe and accurate answers.